Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 148, NWS Birmingham, AL

July 1, 2007Blount County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 1, 2007, 2:26 PM CDT for Blount County, Alabama. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2007, 2:26 PM CDT (19:26 UTC)
Expired
Jul 1, 2007, 3:15 PM CDT
In force
49 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Blount County, AL

The radar

The Northeast Alabama radar (KHTX), 96 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 2:41 PM CDTTSTM WND DMG2 S Summit, ALMULTIPLE REPORTS OF SINGLE TREES DOWN IN THE AREA OF RAINBOW CROSSING, ALONG HWY 231.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 12:10 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 011927
SVRBMX
ALC009-012015-
/O.NEW.KBMX.SV.W.0148.070701T1926Z-070701T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
226 PM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BLOUNT COUNTY IN CENTRAL ALABAMA...

* UNTIL 315 PM CDT

* AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BLOUNTSVILLE...OR 12 MILES EAST OF CULLMAN...AND MOVING EAST AT 10
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUSAN
  MOORE AND SNEAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3426 8646 3405 8669 3396 8635 3410 8631

$$

61
2 follow-up statements
000 
WWUS54 KBMX 011943
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
243 PM CDT SUN JUL 1 2007

ALC009-012015-
/O.CON.KBMX.SV.W.0148.000000T0000Z-070701T2015Z/
BLOUNT AL-
243 PM CDT SUN JUL 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN BLOUNT COUNTY...

AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BLOUNTSVILLE...OR ABOUT 10 MILES NORTH OF ONEONTA...
MOVING EAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BROOKSVILLE...SUSAN MOORE...SNEAD AND MCLARTY.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3426 8645 3426 8651 3411 8664 3404 8642
      3415 8636

$$

61
000 
WWUS54 KBMX 012012
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 PM CDT SUN JUL 1 2007

ALC009-012023-
/O.EXP.KBMX.SV.W.0148.000000T0000Z-070701T2015Z/
BLOUNT AL-
313 PM CDT SUN JUL 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BLOUNT COUNTY
EXPIRES AT 315 PM CDT...

THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHERN ALABAMA.

LAT...LON 3426 8645 3426 8651 3411 8664 3404 8642
      3415 8636

$$

61

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:45 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 1, 12:45 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1245 PM CDT SUN JUL 1 2007

.UPDATE...FOR AVIATION.

&&

.DISCUSSION...

ANALYSIS THIS MORNING PLACES A WEAK BOUNDARY ACROSS NORTHERN ALABAMA
AND MIDDLE TENNESSEE. NOT MUCH TO THIS BOUNDARY EXCEPT FOR SLIGHTLY
LOWER DEWPOINTS AND A WIND SHIFT AT THE SURFACE TO THE NORTH. LOOK
FOR THIS AREA TO SLOWLY SAG SOUTHWARD. THIS WILL HELP TRIGGER
SHOWERS AND THUNDERSTORMS ACROSS THE NORTH AND EASTERN PORTIONS OF
CENTRAL ALABAMA. SOME CIRRUS BLOW-OFF FROM THE MCS IN WESTERN
TENNESSEE HAS ALREADY STARTED MOVING INTO THE AREA...AS WELL AS SOME
SCATTERED CUMULUS ALREADY ASCENDING. MEANWHILE NUMEROUS LEFT OVER
BOUNDARIES AND DAYTIME HEATING WILL INTERACT WITH A MOISTURE POOL
LEFT OVER ACROSS WESTERN AND SOUTHERN PORTIONS OF CENTRAL ALABAMA
THIS AFTERNOON. THIS WILL LIKELY BE THE BEST SPOT FOR POTENTIALLY
STRONG STORMS. HOWEVER...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
MUCH CENTRAL ALABAMA THIS AFTERNOON. THE MAIN THREAT FOR THESE
STORMS COULD PRODUCE QUITE BIT OF LIGHTNING...STRONG GUSTY WINDS AND
HEAVY RAIN. SPC HAS PUT THE AREA UNDER A SLIGHT RISK FOR THIS
AFTERNOON...WITH THE MAIN THREAT BEING WINDS. WILL CONTINUE TO
MONITOR THE SITUATION AND MAKE ANY UPDATES AS NEEDED THIS AFTERNOON.

AS FOR TODAY...TEMPERATURES ARE ALREADY A FEW DEGREES WARMER THAN
FORECAST SO RAISED HIGHS...ESPECIALLY ACROSS THE SOUTH AND CENTRAL
SECTIONS OF CENTRAL ALABAMA. ALSO MAY SOME SLIGHT CHANGES TO THE POP
LAYOUT. KEPT LIKELY ACROSS THE WEST AND JUST RAISED THE CHANCE POPS
ACROSS THE SOUTHEAST. FORECAST WILL BE OUT SOON.

&&

.AVIATION...18Z AVIATION DISCUSSION.

SCATTERED TO NUMEROUS TSRA WILL FIRE AROUND MID-DAY AND LAST WELL
INTO THE EVENING. LOOKS LIKE THE BEST CONCENTRATION OF STORMS WILL
BE ACROSS THE NORTH AND WEST DURING THE EARLY HALF OF THE AFTERNOON.
THEN WILL SEE MORE ISOLATED STORMS DEVELOPING ACROSS THE SOUTH LATER
THIS AFTERNOON. FEELING MORE CONFIDENT IN TIMING TO INCLUDE A TEMPO
GROUP AT ANB DURING THE AFTERNOON...BUT NOTHING OTHER THAN VCTS AT
THIS TIME ELSEWHERE WHERE CONFIDENCE IS LOWER THAT A TS WILL MOVE
THROUGH A CERTAIN TAF SITE. SOME LINGERING DEBRIS CLOUDS WILL
PERSIST WELL INTO THE EVENING. EXPECTING ALMOST A CARBON COPY ON
MONDAY. WILL SEE SOME AREAS OF FOG WHERE RAINS DO OCCUR. MOST
CONFIDENT IN ANB FOR NOW.

JRA/16

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Jul 1, 12:12 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1212 PM CDT SUN JUL 1 2007

ALZ011>015-017>050-021712-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1212 PM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 45 TO 60 MPH...BRIEF HEAVY
RAINFALL...DEADLY LIGHTNING...AND PENNY SIZE HAIL. A FEW STORMS WILL
INITIATE BY 1 PM...INCREASING IN COVERAGE AND INTENSITY THROUGH THE
AFTERNOON HOURS. SOME STORMS MAY LAST INTO THE EVENING HOURS.

THE BEST CHANCE FOR ORGANIZED STRONG STORMS WILL BE NORTH OF A LINE
FROM HAMILTON...TO SPRINGVILLE...TO ROANOKE. A SUBTLE BOUNDARY IN THE
LOWER LEVELS OF THE ATMOSPHERE WILL SLOWLY SLIDE INTO CENTRAL ALABAMA
THIS AFTERNOON. THIS BOUNDARY WILL AIDE THUNDERSTORM DEVELOPMENT THIS
AFTERNOON.

SCATTERED STRONG STORMS WILL BE POSSIBLE AFTER 2 PM...SOUTH OF THE
HAMILTON...TO SPRINGVILLE...TO ROANOKE LINE AND NORTH OF A LINE FROM
MOUNDVILLE...TO CLANTON...TO AUBURN. THE STRONG STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 50 MPH...BRIEF HEAVY
RAINFALL...DEADLY LIGHTNING...AND PEA TO DIME HAIL.

OTHER SHOWERS AND STRONG THUNDERSTORMS WILL BE POSSIBLE SOUTH OF
THESE AREAS AS WELL THIS AFTERNOON. HOWEVER...THIS ACTIVITY WILL BE
MORE ISOLATED IN NATURE. THIS ACTIVITY WILL DEVELOP ALONG LEFTOVER
BOUNDARIES FROM YESTERDAY ALONG WITH THE DAYTIME HEATING.

WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 1, 1:53 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
153 PM CDT SUN JUL 1 2007

ALZ028-036-011945-
CLAY-COOSA-
153 PM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA AND CLAY COUNTIES
UNTIL 245 PM CDT...

AT 150 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR SYLACAUGA OR 35 MILES WEST OF GOODWATER...MOVING
SLOWLY EAST.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH ALONG A
GUST FRONT AHEAD OF THE STORM ITSELF. ALSO FREQUENT CLOUD TO GROUND
LIGHTNING WILL MOVE INTO THE AREA WITH THE STORM ITSELF. STRONG
WINDS WILL BREAK OFF SMALL TREE LIMBS...WEAK TREES...AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION
TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A
SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHERN ALABAMA.
Local storm report, Jul 1, 2:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
201 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     NON-TSTM WND DMG 9 W SYLACAUGA           33.18N 86.42W
07/01/2007                   TALLADEGA          AL   EMERGENCY MNGR

            IN FAYETTEVILLE, ONE TREE FELL BLOCKING
            CHILDSBERG-FAYTETTEVILLE HWY AT THE ENTRANCE TO FLAGPOLE
            RD.

0118 PM     NON-TSTM WND GST CHILDERSBURG            33.28N 86.35W
07/01/2007  E50.00 MPH       TALLADEGA          AL   TRAINED SPOTTER

0118 PM     HAIL             9 W SYLACAUGA           33.18N 86.42W
07/01/2007  E0.50 INCH       TALLADEGA          AL   EMERGENCY MNGR

            IN FAYETTEVILLE, HAIL REPORTED ON FLAGPOLE MOUNTAIN RD.

0130 PM     HAIL             6 NE SYLACAUGA          33.24N 86.19W
07/01/2007  E0.50 INCH       TALLADEGA          AL   EMERGENCY MNGR

            IN SYCAMORE, HAIL REPORTED ON OAKDALE RD. OFF HWY 21.

0134 PM     NON-TSTM WND DMG OAK GROVE               33.19N 86.30W
07/01/2007                   TALLADEGA          AL   EMERGENCY MNGR

            A TREE FELL, BLOCKING ODENA RD.

0146 PM     NON-TSTM WND DMG 2 SSW SYLACAUGA         33.15N 86.27W
07/01/2007                   TALLADEGA          AL   EMERGENCY MNGR

            ONE TREE FELL ALONG LAKE TATE RD.

0150 PM     NON-TSTM WND DMG CHILDERSBURG            33.28N 86.35W
07/01/2007                   TALLADEGA          AL   EMERGENCY MNGR

            MULITPLE TREES AND POWERLINES HAVE FALLEN ON 9TH AVE. SW.

&&

SUNGER
Special weather statement, Jul 1, 2:01 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
201 PM CDT SUN JUL 1 2007

ALZ025-011930-
SHELBY-
201 PM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 230 PM
CDT...

AT 159 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHEAST OF VINCENT...STATIONARY.  THIS STORM
WILL AFFECT THE VINCENT AND HARPERSVILLE AREAS THROUGH 230 PM.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

61
Local storm report, Jul 1, 2:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
204 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     9 W SYLACAUGA           33.18N 86.42W
07/01/2007                   TALLADEGA          AL   EMERGENCY MNGR

            IN FAYETTEVILLE, ONE TREE FELL BLOCKING
            CHILDSBERG-FAYTETTEVILLE HWY AT THE ENTRANCE TO FLAGPOLE
            RD.

0118 PM     TSTM WND GST     CHILDERSBURG            33.28N 86.35W
07/01/2007  E50.00 MPH       TALLADEGA          AL   TRAINED SPOTTER

0134 PM     TSTM WND DMG     OAK GROVE               33.19N 86.30W
07/01/2007                   TALLADEGA          AL   EMERGENCY MNGR

            A TREE FELL, BLOCKING ODENA RD.

0146 PM     TSTM WND DMG     2 SSW SYLACAUGA         33.15N 86.27W
07/01/2007                   TALLADEGA          AL   EMERGENCY MNGR

            ONE TREE FELL ALONG LAKE TATE RD.

0150 PM     TSTM WND DMG     CHILDERSBURG            33.28N 86.35W
07/01/2007                   TALLADEGA          AL   EMERGENCY MNGR

            MULITPLE TREES AND POWERLINES HAVE FALLEN ON 9TH AVE. SW.

&&

SUNGER
Local storm report, Jul 1, 2:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
211 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     TSTM WND DMG     CHILDERSBURG            33.28N 86.35W
07/01/2007                   TALLADEGA          AL   EMERGENCY MNGR

            ONE TREE DOWN AT 2ND AND 10TH AVE.

&&

SUNGER
Special weather statement, Jul 1, 2:20 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
220 PM CDT SUN JUL 1 2007

ALZ033-035-040-012000-
CHILTON-DALLAS-PERRY-
220 PM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS...PERRY AND CHILTON
COUNTIES UNTIL 300 PM CDT...

...

AT 216 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES WEST OF PLANTERSVILLE...MOVING EAST AT 5 MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHERN ALABAMA.

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.